MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD BBL XLD AGAR; CULTURE MEDIA, SELECTIVE AND NON-DIFFERENTIAL

BECTON, DICKINSON & CO. (SPARKS) BD BBL XLD AGAR; CULTURE MEDIA, SELECTIVE AND NON-DIFFERENTIAL
Model Number 221284
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported that while using bd bbl¿ xld agar contamination was observed by the laboratory personnel.A biofire rpp was used to confirm 2 of the results as false positives.There was no indication that results were reported out and there was no report of patient impact.
 
Additional Manufacturer Narrative
Describe event or problem: ¿it was reported that while using bd bbl¿ xld agar bacterial contamination was observed by the laboratory personnel.There was no indication that results were reported out and there was no report of patient impact.¿ investigation summary: during manufacturing of material 221284, media is formulated and sent through a high temperature short time sterilizer to remove bioburden.The petri dishes are subjected to uv radiation to decrease bioburden.The petri dishes are filled in a positive pressure hepa filtered environment.The filled plates are cooled and immediately wrapped into sleeves to decrease the introduction of microbes.Sleeves are then packaged into cartons and then transferred to a refrigerated truck (2 to 8 degrees c) for shipment to the distributor.Bd distributors are provided with the storage guidelines for the shipping and handling of bd media of 2 to 8 degrees c in a dark place.The batch history record for batch 0329949 was satisfactory and no quality notifications were generated during manufacturing and inspection.The release testing that is performed on this product does include physical attribute and bioburden testing.A sample of plates are incubated at 25 degrees c and at 35 degrees c for approximately 72 hours.All physical attribute and bioburden testing performed on this batch was satisfactory per bd internal procedures.Affected product does not have any sterility claims; the product is.Tested for bioburden prior to release to ensure that it conforms to product specifications.However, this does not ensure that the end-user will not receive a contaminated plate.The complaint history was reviewed, and one other complaint has been taken on batch 0329949 for foreign material.Retention samples from batch 0329949 were not available for inspection.No returns or photos were received for investigation.However, returns from batch 0329949 from another customer had bile salt precipitates.Bile salts (sodium desoxycholate) are a component of the medium.Throughout shelf-life bile salts may crystalize and present as white particles on the agar surface or within the media (and may resemble microbial growth).The presence of crystallized bile salts should not affect the performance of the product.The complaint has been confirmed.Bd will continue to trend complaints for precipitates.Based on the low defect rate for this batch, no actions are planned at this time.
 
Event or Problem Description
¿it was reported that while using bd bbl¿ xld agar bacterial contamination was observed by the laboratory personnel.There was no indication that results were reported out and there was no report of patient impact.¿.

Brand Name
BD BBL XLD AGAR
Common Device Name
CULTURE MEDIA, SELECTIVE AND NON-DIFFERENTIAL
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
MDR Report Key11325698
Report Number1119779-2021-00302
Device Sequence Number4125583
Product Code JSJ
UDI-Device Identifier10382902212840
UDI-Public10382902212840
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/23/2021
Device Model Number221284
Device Catalogue Number221284
Device Lot Number0329949
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/22/2021
Supplement Date Received by Manufacturer09/01/2021
Initial Report FDA Received Date02/12/2021
Supplement Report FDA Received Date09/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1